Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 238, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 8, 2014, 6:22 AM CDT for Crawford County, Franklin County, Arkansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2014, 6:22 AM CDT (11:22 UTC)
- Expired
- Oct 8, 2014, 7:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 6:37 AM CDT | HAIL 1.5 | 3 Nw Mulberry, AR | AT MILE MARKER 21 ON HWY 40 NORTHWEST OF MULBERRY. |
| Oct 8, 7:00 AM CDT | HAIL 0.75 | Lonelm, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125
WUUS54 KTSA 081122
SVRTSA
ARC033-047-081200-
/O.NEW.KTSA.SV.W.0238.141008T1122Z-141008T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
622 AM CDT WED OCT 8 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
CENTRAL FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 700 AM CDT
* AT 621 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DYER...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...DYER...PINEY...PLEASANT
HILL...MULBERRY...LONELM...TONEY...CRAVENS AND CECIL.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 16 AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3536 9398 3543 9408 3544 9408 3544 9410
3553 9422 3564 9414 3553 9385
TIME...MOT...LOC 1123Z 300DEG 20KT 3554 9413
HAIL...1.25IN
WIND...<50MPH
$$2 follow-up statements
174 WWUS54 KTSA 081138 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 638 AM CDT WED OCT 8 2014 ARC033-047-081200- /O.CON.KTSA.SV.W.0238.000000T0000Z-141008T1200Z/ CRAWFORD AR-FRANKLIN AR- 638 AM CDT WED OCT 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FRANKLIN AND EAST CENTRAL CRAWFORD COUNTIES UNTIL 700 AM CDT... AT 636 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MULBERRY...AND MOVING SOUTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IN OR NEAR THE PATH INCLUDE...PLEASANT HILL...MULBERRY... LONELM...TONEY...CRAVENS AND CECIL THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 18 AND 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3552 9416 3561 9410 3553 9385 3536 9398 TIME...MOT...LOC 1138Z 296DEG 15KT 3553 9406 HAIL...1.00IN WIND...<50MPH $$
590 WWUS54 KTSA 081148 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 648 AM CDT WED OCT 8 2014 ARC033-047-081200- /O.CON.KTSA.SV.W.0238.000000T0000Z-141008T1200Z/ CRAWFORD AR-FRANKLIN AR- 648 AM CDT WED OCT 8 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FRANKLIN AND EAST CENTRAL CRAWFORD COUNTIES UNTIL 700 AM CDT... AT 646 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MULBERRY...AND MOVING EAST AT 15 MPH. PING PONG BALL SIZE HAIL WAS REPORTED NEAR MILE MARKER 21 ON INTERSTATE 40 NORTHWEST OF MULBERRY AT 636 AM. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IN OR NEAR THE PATH INCLUDE...LONELM...TONEY AND CECIL THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 21 AND 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3552 9410 3558 9407 3553 9385 3542 9393 TIME...MOT...LOC 1147Z 277DEG 13KT 3554 9404 HAIL...1.00IN WIND...<50MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 6:08 AM CDT, 14 minutes earlier.
Area forecast discussion, Oct 8, 6:08 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 608 AM CDT WED OCT 8 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCT TSRA CURRENTLY ACROSS FAR ERN OK AND NW AR MAY IMPACT KFSM/KXNA/KFYV THROUGH 14Z...AND WILL CARRY TEMPOS HIGHLIGHTING THUNDER AND MVFR VSBYS. ELSEWHERE...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...WITH VFR CONDITIONS FROM MID MORNING ON ACROSS THE AR TAF SITES. && .PREV DISCUSSION... /ISSUED 401 AM CDT WED OCT 8 2014/ DISCUSSION... SCATTERED CONVECTION HAS RECENTLY DEVELOPED ALONG THE ELEVATED FRONTAL ZONE AND IS EXPECTED TO PERSIST THROUGH THE MID MORNING HOURS WHILE GRADUALLY SHIFTING EASTWARD. TEMPS WILL CONTINUE WELL ABOVE NORMAL AS THE SFC BOUNDARY LIFTS NORTHWARD AND FOCUSES CONVECTION NORTH OF THE FORECAST AREA TONIGHT. THE SFC BOUNDARY AND/OR CONVECTIVE OUTFLOW WILL PUSH NEAR THE OK/KS BORDER ON THURSDAY...WITH CONVECTION EXPANDING NORTH OF THE BOUNDARY AND EXPANDING FURTHER SOUTH INTO THE AREA THURSDAY NIGHT. FORCING ALOFT WILL ALSO BE INCREASING AHEAD OF AN UPPER WAVE THAT WILL INTERACT WITH THE SFC BOUNDARY WHILE TAPPING AN AXIS OF DEEPER MOISTURE. THE RESULT WILL BE WIDESPREAD PRECIP THROUGH FRIDAY NIGHT BEFORE ENDING FROM WEST TO EAST ON SATURDAY. TEMPERATURES WILL BE MUCH COOLER DURING THIS TIMEFRAME. DATA HAVE COME INTO FAIRLY GOOD AGREEMENT ON ANOTHER UPPER WAVE FOLLOWING QUICKLY BEHIND THE LATE WEEK SYSTEM. WHILE THIS IS A RECENT CONVERGENCE IN MODEL SOLUTIONS...IT HAS BEEN ADVERTISED IN SOME WAY FOR SEVERAL DAYS BY THE ECMWF/UKMET THUS THERE IS A GOOD CHANCE THAT THE SCENARIO PANS OUT. THE RESULT WOULD BE ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY...WITH RIDGING ALOFT BUILDING INTO THE REGION AND WARM AND DRY CONDITIONS RETURNING THEREAFTER. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Oct 8, 5:01 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 AM CDT WED OCT 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 AM CDT WED OCT 8 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. DISCUSSION... A WARM FRONT WILL CONTINUE TO MOVE NORTHEAST ACROSS THE AREA THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY WILL MOVE EAST NORTHEAST...ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE MORNING HOURS. ONE OR TWO STORMS MAY BRIEFLY EXCEED SEVERE LIMITS...WITH LARGE HAIL AS THE MAIN RISK. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWER AND THUNDERSTORM CHANCES WILL MARKEDLY INCREASE THURSDAY NIGHT ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS INTERACTIONS BETWEEN HIGH LEVEL TROPICAL MOISTURE...AN APPROACHING SURFACE FRONT AND UPPER DISTURBANCE TAKE PLACE. LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FROM LATE THURSDAY INTO FRIDAY. THE POTENTIAL FOR HEAVY RAIN WILL SHIFT FURTHER SOUTH AND EAST LATER ON FRIDAY AND FRIDAY NIGHT AS THE SURFACE FRONT MOVES SOUTHEAST. BEHIND THE BOUNDARY...COOLER WEATHER IS EXPECTED THIS UPCOMING WEEKEND. RAIN CHANCES MAY LINGER THROUGH THE WEEKEND...WITH ANOTHER ROUND OF WIDESPREAD RAINFALL POSSIBLE SUNDAY NIGHT INTO MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 8, 4:40 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 AM CDT WED OCT 8 2014
ARZ010-019-OKZ069-081015-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
440 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF STILWELL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STILWELL AND ODELL.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3563 9444 3572 9476 3584 9473 3581 9435
TIME...MOT...LOC 0940Z 284DEG 15KT 3575 9465Local storm report, Oct 8, 5:11 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 AM CDT WED OCT 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL 4 SE STILWELL 35.77N 94.58W
10/08/2014 E1.00 INCH ADAIR OK EMERGENCY MNGR
&&
JBMSpecial weather statement, Oct 8, 5:21 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 AM CDT WED OCT 8 2014
ARZ011-081045-
MADISON AR-
521 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL MADISON
AT 522 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF CROSSES...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CROSSES AND JAPTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3582 9374 3587 9395 3593 9395 3597 9394
3597 9370
TIME...MOT...LOC 1022Z 280DEG 14KT 3591 9391Special weather statement, Oct 8, 6:15 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT WED OCT 8 2014
ARZ019-020-081145-
CRAWFORD AR-FRANKLIN AR-
615 AM CDT WED OCT 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CENTRAL CRAWFORD
IN WEST CENTRAL ARKANSAS
CENTRAL FRANKLIN
AT 615 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MOUNTAINBURG...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...PINEY...MULBERRY...
MEG...CECIL...TONEY...LONELM...CRAVENS...JETHRO...MOUNTAINBURG AND
DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3562 9382 3540 9388 3552 9424 3565 9422
TIME...MOT...LOC 1115Z 280DEG 19KT 3557 9416The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 5:13 AM CDT | Severe Thunderstorm Warning | TSA | Crawford | 47 min |
| Oct 8, 5:21 AM CDT | Special Weather Statement | TSA | Madison | 24 min |
| Oct 8, 6:15 AM CDT | Special Weather Statement | TSA | Franklin | 30 min |
| Oct 8, 6:26 AM CDT | Special Weather Statement | TSA | Johnson | 34 min |
| Oct 8, 6:37 AM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| Oct 8, 6:56 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 49 min |
| Oct 8, 7:00 AM CDT | Special Weather Statement | TSA | Washington | 30 min |
| Oct 8, 7:11 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 22 min |
| Oct 8, 7:15 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 45 min |
| Oct 8, 7:31 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 44 min |
| Oct 8, 7:51 AM CDT | Special Weather Statement | TSA | Carroll | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.